MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT3
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Diplopia/Double Vision (4802)
Date of Event 10/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was returned in a plastic bag.Viscoelastic was dried on the lens.One haptic was broken/cut in the gusset area.The broken haptic was returned.The optic was cut into pieces, typical of damage created to facilitate removal from the eye.Only one half of the optic with the attached haptic was returned.This optic portion has small cracked and split damage near the optic edge.Product history records were reviewed and the documentation indicated the product met release criteria.Information was provided that indicated the use of a qualified cartridge with a non-qualified handpiece and two non-qualified viscoelastics.The root cause cannot be determined for the reported complaint.A facility representative reported an explanted iol with patient reason "double vision especially looking at lights".The clinical reason was indicated as "subluxation of lens".Only portions of the explanted lens was returned.Each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.The company lens (1.50 cyl.) 20.5 diopter (add power +2.2/+3.2 diopter) lens was removed and replaced with a company lens 21.5 diopter (add power +2.2/+3.2 diopter) lens.This information of an exchange from a multifocal toric to a multifocal non-toric lens would reasonably suggest that the replacement lens model was an improved selection for this patient's vision needs.Multiple follow up attempts were made for more information.No further information has been provided.If additional information becomes available, the file will be reopened and updated.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that following an intraocular lens (iol) implant procedure, the patient experienced double vision especially looking at lights, subluxation of lens, explanted iol and replaced with 215 monofocal lens model.Additional information has been received and stated that the patient has double or triple vision especially looking at lights.In the surgeon¿s opinion a quality issue with the iol cause or contributed to the event and surgeon¿s prognosis was good.The patient¿s issues were resolved.

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18745994
Report Number1119421-2024-00320
Device Sequence Number8344459
Product Code MJP
UDI-Device Identifier00380652457392
UDI-Public00380652457392
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCCWTT3
Device Catalogue NumberCCWTT3.205
Device Lot Number15571003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2024
Initial Report FDA Received Date02/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC, ENDOCOAT; CLAREON PANOPTIX TRIFOCAL UV ABSORBING IOL; MONARCH II IOL DELIVERY SYSTEM, INJECTOR; MONARCH III IOL CARTRIDGE C
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale